Avoiding maximal parabolic subgroups of Sk

Research output: Contribution to journalArticlepeer-review

Abstract

We find an explicit expression for the generating function of the number of permutations in Sn avoiding a subgroup of Sk generated by all but one simple transpositions. The generating function turns out to be rational, and its denominator is a rook polynomial for a rectangular board.

Original languageEnglish
Pages (from-to)67-77
Number of pages11
JournalDiscrete Mathematics and Theoretical Computer Science
Volume4
Issue number1
StatePublished - 2000

Keywords

  • Forbidden patterns
  • Laguerre polynomials
  • Parabolic subgroups
  • Permutations
  • Rook polynomials

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science (all)
  • Discrete Mathematics and Combinatorics

Fingerprint

Dive into the research topics of 'Avoiding maximal parabolic subgroups of Sk'. Together they form a unique fingerprint.

Cite this